MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 02.214.111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in 2019.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up.Medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on an unknown date, while the surgeon was putting a cortex screw self-taping into the plate, the head of cortex screw snapped off.The surgeon switched to a stronger plate and screw 2.0mm construct and completed the case.Fragments were generated from the broken device.The surgeon tried extracting the shaft of screw but opted to leave it in because it was so tiny; the surgeon was unable to grip it to get it out.The surgeon then oriented the larger plate over the fragment.Procedure was successfully completed with a surgical delay of three to four (3-4) minutes.Patient outcome is unknown.No revision surgery is planned.Concomitant devices: variable angle locking y-plate (part: 02.130.253, lot: unknown, quantity: 1).This report is for a 1.5mm cortex screw self-tapping.This is report 1 of 1 for (b)(4).

Brand Name
1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8941776
Report Number2939274-2019-60178
Device Sequence Number2609620
Product Code HWC
UDI-Device Identifier10886982055453
UDI-Public(01)10886982055453
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.111
Device Catalogue Number02.214.111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;